A Caltech Library Service

µ analysis with real parametric uncertainty

Young, Peter M. and Newlin, Matthew P. and Doyle, John C. (1991) µ analysis with real parametric uncertainty. In: Proceedings of the 30th IEEE Conference on Decision and Control. Vol.2. IEEE , Piscataway, NJ, pp. 1251-1256. ISBN 0-7803-0450-0.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


The authors give a broad overview, from a LFT (linear fractional transformation) µ perspective, of some of the theoretical and practical issues associated with robustness in the presence of real parametric uncertainty, with a focus on computation. Recent results on the properties of µ in the mixed case are reviewed, including issues of NP completeness, continuity, computation of bounds, the equivalence of µ and its bounds, and some direct comparisons with Kharitonov-type analysis methods. In addition, some advances in the computational aspects of the problem, including a branch-and-bound algorithm, are briefly presented together with the mixed µ problem may have inherently combinatoric worst-case behavior, practical algorithms with modes computational requirements can be developed for problems of medium size (<100 parameters) that are of engineering interest.

Item Type:Book Section
Related URLs:
URLURL TypeDescription
Doyle, John C.0000-0002-1828-2486
Alternate Title:mu analysis with real parametric uncertainty
Additional Information:© 1991 IEEE. We would like to acknowledge the help of several of our colleagues. Steve Boyd, Jim Demmel, Andy Packard, Pradeep Pandey, Jie Chen, Michael Fan, and Carl Nett provided us with preprints of their papers and/or copies of software, as well as valuable discussions about the issues in this paper. Bobby Bodenheimer assisted in the numerical experiments. This work was supported by ONR, NSF, NASA, and Rockwell International.
Funding AgencyGrant Number
Office of Naval Research (ONR)UNSPECIFIED
Rockwell InternationalUNSPECIFIED
Record Number:CaltechAUTHORS:20190318-131438205
Persistent URL:
Official Citation:P. M. Young, M. P. Newlin and J. C. Doyle, "mu analysis with real parametric uncertainty," [1991] Proceedings of the 30th IEEE Conference on Decision and Control, Brighton, UK, 1991, pp. 1251-1256 vol.2. doi: 10.1109/CDC.1991.261579
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:93928
Deposited By: Tony Diaz
Deposited On:18 Mar 2019 20:22
Last Modified:16 Nov 2021 17:01

Repository Staff Only: item control page